Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 113, NWS New Orleans, LA

August 4, 2006Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 4, 2006, 6:50 PM CDT for Terrebonne Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2006, 6:50 PM CDT (23:50 UTC)
Expired
Aug 4, 2006, 7:15 PM CDT
In force
25 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Terrebonne Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1028 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 042350
SVRLIX
LAC109-050015-
/O.NEW.KLIX.SV.W.0113.060804T2350Z-060805T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
650 PM CDT FRI AUG 4 2006

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TERREBONNE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 715 PM CDT

* AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MONTEGUT...OR ABOUT 9 MILES SOUTHEAST OF HOUMA...AND MOVING WEST AT
  5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHAUVIN

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2946 9049 2956 9057 2952 9071 2943 9066

$$


92/JSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:19 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Aug 4, 3:19 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
319 PM CDT FRI AUG 4 2006

DISCUSSION...NOT MANY CHANGES MADE THIS AFTERNOON TO THE FORECAST
GRIDS. THE UPPER RIDGE REMAINS IN CONTROL OVER THE CENTRAL GULF
COAST REGION AS HIGH PRESSURE AT THE SURFACE PREVAILS ACROSS THE
EASTERN GULF. THE MODELS STILL INDICATE A GRADUAL WEAKENING OF THE
UPPER RIDGE AS A WEAK UPPER LOW OR DISTURBANCE MOVES WESTWARD
ACROSS THE AREA SATURDAY AND SUNDAY. THIS SHOULD BRING AN INCREASE
IN RAIN CHANCES FOR THE UPCOMING WEEKEND WHILE KEEPING AFTERNOON
TEMPERATURES CLOSER TO SEASONAL VALUES. THE RIDGE PATTERN ALOFT
THEN LOOKS TO BECOME REESTABLISHED BY THE START OF THE NEXT WEEK
AS SURFACE HIGH PRESSURE BUILDS ACROSS THE LOWER ATLANTIC BASIN.
THIS SHOULD ALLOW HIGHS TO CLIMB ABOVE NORMAL READINGS WITH RAIN
CHANCES IN THE LOW SCATTERED CATEGORY AT BEST FOR MUCH OF NEXT
WEEK.

AS FAR TROPICAL DEPRESSION CHRIS...THE SYSTEM SEEMS TO BE
HAVING A TOUGH TIME MAINTAINING ITS STRUCTURE. THE LATEST FORECAST
HAS THE CHRIS MOVING WESTWARD ACROSS THE CUBA. IF CHRIS IS ABLE TO
MAINTAIN SOME CONTINUITY ONCE IT EMERGES INTO THE SOUTHEAST
GULF..IT COULD STRENGTHEN TO TROPICAL STORM INTENSITY. THE ONLY
INFLUENCE FOR THE LOCAL AREA MAY BE SOME INCREASED WIND AND SWELL
ACROSS THE COASTAL WATERS EARLY NEXT WEEK AS CHRIS MOVES WESTWARD
ACROSS THE MIDDLE GULF UNDER THE INFLUENCE OF THE VERY STRONG
UPPER LEVEL RIDGE COVERING THE GULF COAST STATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  93  73  91 /  10  40  30  40
BTR  75  94  75  91 /  10  40  30  40
MSY  79  92  79  90 /  20  50  30  40
GPT  76  92  76  90 /  20  50  30  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 4, 11:45 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 AM CDT FRI AUG 4 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-050030-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1145 AM CDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND THIS EVENING. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW
STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND OCCASIONAL
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY SATURDAY THROUGH
THURSDAY. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED
DURING THE PERIOD...BUT A FEW THUNDERSTORMS MAY PRODUCE FREQUENT
LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 4, 2:50 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
250 PM CDT FRI AUG 4 2006

MSZ082-042030-
JACKSON-
250 PM CDT FRI AUG 4 2006

...STRONG THUNDERSTORM OVER NORTHEAST JACKSON COUNTY...

AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM SOUTHEAST OF WADE OR NORTH OF MOSS POINT.
THIS THUNDERSTORM IS MOVING TO THE SOUTHWEST NEAR 15 MPH AND WILL
AFFECT AREAS IN AND AROUND ESCATAWPA AND OCEAN SPRINGS THROUGH 330
PM. AND CAPABLE OF PRODUCING WINDS TO 45 MPH...SMALL HAIL...
FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. SOME PONDING OF
WATER ON ROADS IS POSSIBLE DUE TO THIS HEAVY RAINFALL.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE
DISSIPATED.

8
Local storm report, Aug 4, 3:09 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
309 PM CDT FRI AUG 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             9 E DIAMONDHEAD         30.38N 89.22W
08/04/2006  E0.88 INCH       HARRISON           MS   BROADCAST MEDIA

            WLOX TELEVISION METEOROLOGIST RELAYED REPORT OF NICKEL TO
            QUARTER SIZE HAIL.

&&
Local storm report, Aug 4, 3:27 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CDT FRI AUG 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     LACOMBE                 30.31N 89.93W
08/04/2006                   ST. TAMMANY        LA   PUBLIC

            TREES WERE BLOWN DOWN ALONG LA 434 NEAR LACOMBE. NICKLE
            SIZE HAIL WAS REPORTED ALSO.

&&
Local storm report, Aug 4, 4:40 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
440 PM CDT FRI AUG 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             5 SSW MCNEIL            30.60N 89.67W
08/04/2006  E0.75 INCH       PEARL RIVER        MS   LAW ENFORCEMENT

            3/4 INCH HAIL REPORTED NEAR HIGHWAY 11 SOUTH OF MCNEIL BY
            A SHERIFF DEPUTY

0435 PM     TSTM WND DMG     5 NNE MCNEIL            30.74N 89.61W
08/04/2006                   PEARL RIVER        MS   LAW ENFORCEMENT

            TREE DOWN BLOCKING HIGHWAY 11 NORTH OF MCNEIL NEAR
            MILLARD ROAD

&&

25

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:59 PM CDTSevere Thunderstorm WarningLIXSaint Tammany46 min
Aug 4, 3:02 PM CDTSpecial Marine WarningLIX58 min
Aug 4, 5:18 PM CDTSevere Thunderstorm WarningLIXIberville42 min
Aug 4, 5:25 PM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne35 min
Aug 4, 5:41 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge34 min
Aug 4, 5:59 PM CDTSevere Thunderstorm WarningLIXLafourche31 min
Aug 4, 6:21 PM CDTSevere Thunderstorm WarningLIXWest Baton Rouge24 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.